Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 70, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 26, 2001, 2:32 PM CDT for Russell County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 26, 2001, 2:32 PM CDT (19:32 UTC)
- Expired
- Jun 26, 2001, 3:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Russell County, KY
The radar
The Louisville radar (KLVX), 133 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 261933 SVRSDF KYC207-262000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 232 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 300 PM CDT * AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR JABEZ...OR ABOUT 18 MILES WEST OF SOMERSET...MOVING NORTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SALEM AROUND 240 PM CDT RUSSELL SPRINGS AROUND 245 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIBS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. LAT...LON 3694 8497 3708 8491 3717 8503 3703 8518 VLD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:57 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 26, 12:57 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 157 PM EDT TUE JUN 26 2001 MODELS IN BASIC SIMILAR AS THEY WERE YESTERDAY AND THE DAY B4 WEAK UPPER LOW MIDDLE TN AND XTNDG NWD OVER KY WITH UPPR 70S AND LOW 80S COMMONPLC. SAT IMAGERY SHOW BEST CU FORMATIONS SCNTRL. LVX 88D NOT SHOWING ANY RETURNS AS OF YET BUT AFTN HTG SHUD MAKE ATMOSPHERE UNSTBL ENUF TO SPRT SCATTERED TSRA. ISOLD TSTMS CUD PRODUCE DAMAGING WIND AND LARGE HAIL AS COLD CORE MIGRATES SLOWLY W. AGAIN...FEEL THAT SMALL CHC OF SHOWERS AND TSTMS WILL BE PSBL OVR ENTIRE CWA BUT ATMOSPHERE MORE STABLE NCNTRL AND NE SO TSTM RISK MAY BE A TAD SMALLER THERE. IN THE LONGER TERM: WK UPR LOW XPCTD TO TRUDGE SLOWLY WEST AND SLGHTLY NORTH. IN VIEW OF WEAKNESS OF UPR LOW AND MN RH FIELDS ASSOCIATED WITH SYS PROGRESSIVELY LOWERING BLV ANY SHWR/TSTM ACTIVITY BEYOND WED WL BE MINOR AT BEST. NGM MOS AND MAV MOS CLOSE AND WL USE A BLEND OF TEMP GUIDANCE. .SDF...NONE. CONGER
In the hours before
Special weather statement, Jun 26, 11:51 AM CDT, 2 hours 41 minutes before
KYZ023>029-045>047-053>056-061>067-070>078-081-082-262100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1251 PM EDT TUE JUN 26 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY THIS AFTERNOON AND EARLY THIS EVENING. AN UPPER LEVEL LOW PRESSURE AREA COMBINED WITH DAYTIME HEATING WILL SET THE STAGE FOR THE DEVELOPMENT THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE ACROSS THE REGION THIS AFTERNOON AND INTO THE EVENING. WIND FIELDS IN THE ATMOSPHERE ARE RELATIVELY WEAK SO WIDESPREAD THUNDERSTORM ACTIVITY IS NOT EXPECTED. HOWEVER...A FEW OF THE STRONGEST STORMS COULD GENERATE DAMAGING WINDS AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. THIS IS A PRELIMINARY OUTLOOK. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:25 PM CDT | Severe Thunderstorm Warning | LMK | Hardin, Meade | 40 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.